Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for general muscle weakness

Answered by
Dr.
Dr. Prof. Kunal Saha

General & Family Physician

Practicing since :1954

Answered : 4232 Questions

default
Posted on Sat, 25 Mar 2017 in Brain and Spine
Question: Hello Dr. Rynne: this is XXXXXXX Wagner, pHD, XXXXXXX tn. adjusting thyroid dose down because T3 had gotten a bit in the hyper range. only decreasing 1.25 MCG per week to diminish chemical surges always associated with change. Having general muscle weakness 3 days now, also queasy. Have apt. w/ my internist Mon. trying to get worked in because it scares me. Have 14 y.o. boy to take care of, and am trying with difficulty to go back to work as therapist after being off following death of wife of 30 years. Have had psychomotor retardation (aka Brain Fog) from Graves' Disease for 30 years, BUT recently discovered amazing clarity, and improved memory with 40 MG Ritalin from my psychiatric colleague.
also queasy. makes no sense to me. really don't want MS, but it really is rare. Thanks. HW
doctor
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
You need not worry about MS

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone through your query and understand your concerns. I understand that you have been having a number of problems. It is good to know that Ritalin is providing relief.

The mentioned details do not point toward MS (multiple sclerosis). I do not think that you need to worry about it.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prof. Kunal Saha 27 hours later
Thank you.
doctor
Answered by Dr. Prof. Kunal Saha 10 hours later
Brief Answer:
Glad to be of service

Detailed Answer:
Feel free to write back in case of further queries.

Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Medical Topics

Recent questions on  Muscle weakness

doctor1 MD

Hello, for the last week, I have experienced sharp drops in my blood sugar, I have pretty severe hypoglycemia, but somewhat controlled with diet, however lately it seems like I am dropping much more often than before. I am experiencing constipation, but suffer more from diarrhea most of the time. My magnesium, potassium and calcium are all low, as well as some of the B vitamins and vitamin D that I know of. I have muscle weakness, fatigue, a hiatal hernia and acid reflux. But, it seems that there should be some underlying cause that I am missing to cause a vast array of symptoms and sensations. Can constipation cause weird sensations throughout the body like a heavy and full feeling in the head, pressure on the sides of my head, burning legs from the knees down, burning and tingling down the right side of my face that comes and goes and almost like electrical zips or zaps in the mid-center of my body along with a feeling of being hollow or empty even after eating? It is getting to the point that it is debilitating, and yet my doctor wants to blow it off as in my head. I live in a very rural area and he is the only one for almost fifty miles that takes my insurance.

doctor1 MD

My mother is 80 years old. She has had Myasthenia Gravis for over 55 years and has been in a wheelchair most of that time. A few years ago she was diagnosed with Parkinson’s. This past year she began feeling pain in her neck and shoulder and was told it was spinal stenosis. She has successfully used Prostigmine for years to help with her muscle weakness, however it become unavailable this past summer so she switched to Mestinon for 6 months. She did not do very well on the Mestinon. Her muscles were weak and she was not as mentally sharp as she normally is – I kept thinking her sodium was low. During the 6 months she was on the Mestinon she fell out of her wheel chair and hit her head on the bathroom sink giving her mild subdural hematoma. An MRI was done and everything looked ok. After all this her neck dropped forward. Over about a 3 month period her head dropped and is causing her pain and discomfort and making eating and swallowing difficult due to the forward position of her neck. Her facial muscles are not weak. Her neurologist performed an EMG and there was evidence of mild exacerbation of MG symptoms. Meanwhile we found some Prostigmine and switched her from Mestinon back to Prostigmin. Her mind clarity improved immediately and her muscle strength improved enough so that she is again able to transfer herself from chair to wheelchair, but her head is still dropped. She tried IVIG treatment but that did not help. She’s considering plasma apheresis which helped her about 30 years ago during a difficult MG period. She’s miserable because of her neck but I’m not sure the plasma apheresis will help her neck. Any ideas or suggestions to help her?

doctor1 MD

I am a 47 year old diabetic lady, who had a Gastric Band fitted three years ago, and lost 6 stones. Before having this procedure, I had slightly raised cholesterol, but not high enough for medication. Over the last three years my Total Cholesterol level has gradually increased from 5.4 to now 7.1 My Bad cholestrol is very high, but my good cholesterol is VERY good, I don t have the exact figures. My Dr put me on Simvastatin approx three years ago. I took them willingly, and carried on my life as best I could, not realising how tiered and exhausted they made me feel with lots of aches and pains, I thought my problems where early menopause. Anyway last year after much research on the internet, I discovered that statins could give bad side affect in concentration and tiredness and muscle weakness, so I decided to address this with my Dr. Who instead of listening, gave me another tablet to take on top of the statins, because my cholesterol had started to rise again. (Sorry don t have the name of this one) I took these for a month, and they made me almost incapable of getting out of bed, the tiredness was so debilitating. I decided to stop taking them, and the Simvastatins. So I gradually weaned myself off of the drugs. I had decided not to tell the Dr, so I did it on my own. Anyway, when I went back to the Dr about something else a few months later, I told them what I had done, they strongly advised me to take another type of Statin. This time Atrovastatin 10mg was to be taken. I said I would but if they made me feel bad, I would stop them straight away. I took them for 10 days and started to get all the same side effects so just stopped, and the Dr could not persuade me to re take them. Then this year I have had a cholesterol test, and I am now showing a total of 7.1 When they told me how high it was, I said I didn’t care, because Id rather die tomorrow, than spend any more time taking these drugs. Anyhow they persuaded me to have one more try, and have given me Fluvastatin 20mg. That was nearly a month ago, and I haven’t talked myself into starting to take them yet, but would just like some general advice about High Cholesterol. Does high cholesterol mean that I’m going to have a heart attack or does it just mean I might? I do have heart problems in my family, my mother died at 48 of a massive stroke, but she was very over weight, and my father has just been prescribed Simvastins, for his high cholesterol, and he like me now, is a very slight man, he is 74 years old, and has developed Altzimers. He has also started to complain about tiredness and weakness ( possibly the same side effects as me). He does not eat a lot of high fat foods, and often forgetting to eat at all unless it is put infront of him. Can cholesterol really be inherited? What can I do? I live in the Mediterranean most of the time, so I feel my life style is very healthy. I eat plenty of fruit and veg, I drink moderately and do not smoke. We cant get takeaway food here, so nearly everything is prepared from scratch. My only vice is butter, and that is only when I m worrying about all this. Is there any alternatives to Statins, I did read something about a dialysis machine for cholesterol? But that was a long time ago, and was in the early stage of development. Should I try these next ones, or just forget it and see what happens. I like my life now, When I was on the Simvastatins, I felt I had no life at all, almost like I was taking part in someone else s life, not quite mine. I don t want to go back to feeling like that. Please help....

doctor1 MD

Treated for a UTI 5 days of anti biotics, blood in urine went from large amount to moderate. tested two days after anti biotics were done and now a large amount shows up again. Also pain in ribs and lower back. Was sick with flu like symptoms for a day and a half. Fatigue, muscle weakness.

doctor1 MD

is the a connection between CIPD and fibromyalgia?

doctor1 MD

I have spells where my whole body seems to go imp and I feel lke I am going to faint. I have no pain anyplace when this happens but I cant moven as I am just to week. I can think, but I cant control my body until this goes away and it only lasts a...

doctor1 MD

Hi. I’m 20 years old, female. I have been having many problems for the past 5 months now. I didn’t have a primary care doctor at this time so when these things would happen I would go to the ER. At first, I would get really shaky, feel like I was...